Hail, Marion
- When
- June 14, 3:23 PM EST
- Where
- Marion County, 0.92 mi SW of Marion Oaks
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 28.990, -82.190
Penny size hail was reported at the Marion Oaks Golf and Country Club.
Sea breeze storms produced penny size over Marion county. A surface trough was edging southward down the Atlantic seaboard with the surface ridge axis to the south of the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Sea breeze storms produced penny size over Marion county. A surface trough was edging southward down the Atlantic seaboard with the surface ridge axis to the south of the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 1:21 PM EST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT MON JUN 14 2010 ...HEAT INDICES TO APPROACH 110 DEGREES THIS AFTERNOON... .SHORT TERM...LATEST MSAS ANALYSIS CONTINUES TO SHOW A SURFACE TROUGH OVER THE COASTAL CAROLINAS AND THEN THROUGH THE SOUTHERN SECTIONS OF GA. LATEST SATELLITE TRENDS INDICATE CONVECTIVE PROCESSES HAVE BEEN MOST VIGOROUS THUS FAR IN VICINITY OF THE TROUGH AS WELL AS ALONG THE PANHANDLE PORTION OF THE GULF COAST WHERE SEABREEZE HAS FORMED. THESE AREAS ALSO COINCIDE WITH MOST SUBSTANTIAL MID LEVEL MOISTURE AS EVIDENCED BY LATEST WATER VAPOR IMAGERY. MID AND UPPER LEVEL LOW OVER THE GULF COAST WILL CONTINUE TO ALLOW DEEPER MOISTURE TO SURGE NORTHWARD ALONG THE WESTERN PERIPHERY OF THE FLORIDA PENINSULA AND INTO THE INLAND GA ZONES. THINKING HAS THEREFORE NOT CHANGED MUCH FROM THIS MORNING WITH CONVECTION DEVELOPING FIRST ALONG THE INTERSTATE 75 CORRIDOR AND PERHAPS TRANSITIONING EVER SO SLIGHTLY EASTWARD BEFORE MORE HOSTILE CONDITIONS LIMIT CONVECTION. STILL FEEL WESTERN GA ZONES IN THE VICINITY OF TROUGH AND DEEPER MOISTURE WILL SEE HIGHEST COVERAGE AND THE BEST CHANCE OF ISOLATED SEVERE STORMS LATE THIS AFTERNOON. THE MAIN CONCERN WILL CONTINUE TO BE THE HIGH HEAT INDICES ACROSS THE AREA WITH MOST SITES IN THE 105 TO 110 DEGREE RANGE. SOME SITES ARE REPORTING ABOVE 110 BUT DEWPOINTS ARE HABITUALLY SUSPECT IN THESE AREAS AND WILL HOLD OFF ON ANY LAST MINUTE ADVISORIES AT THIS POINT. ANOTHER ROUND OF 105 TO 110 INDICES EXPECTED FOR TUESDAY AS WELL. TREND FOR TUE IS POINTING TOWARD TROUGH SINKING FURTHER SOUTH ALLOWING MOISTURE TO POOL OVER THE GA PORTION AND REALLY AN AREA WIDE INCREASE IN AVAILABLE MOISTURE IS EXPECTED. PWATS WILL EXCEED 2 INCHES ALONG THE 301 CORRIDOR AND INTO MOST OF THE GA PORTION BY AFTERNOON. OVERALL STEERING FLOW REMAINS VERY LIGHT AND EXPECT ANY SEABREEZE COLLISION TO BE OVER INLAND PORTIONS AND LATE. LIGHT WINDS THROUGH THE COLUMN POINT TO HEAVY RAINS BEING THE MAIN CONCERN BUT PRECIPITATION LOADING IN ANY STORMS COULD PRODUCE ISOLATED MICROBURSTS. PRETTY MUCH THE SAME FOR WED AND THU WITH ONLY CHANGE BEING A MORE PREDOMINANT WESTERLY STEERING FLOW WED AND ESPECIALLY THU. THIS WOULD FAVOR SITES CLOSER TO THE EAST COAST FOR HIGHEST POPS ALTHOUGH HIGHER MOISTURE CONTENT SUGGEST ALL AREAS WILL SEE INCREASED ACTIVITY. THU IN PARTICULAR LOOKS GOOD FOR HIGH THUNDERSTORM CHANCES AS SHORTWAVE ENERGY DIVES INTO THE AREA AT TIME OF MAX HEATING. .LONG TERM...SUB 2 INCH PWATS ARE EXPECTED TO FILTER OVER THE AREA FROM THE NNW TOWARD THE END OF THE WEEK AS A BROAD LOW DEEPENS OVER THE SOUTHEAST REGION AND SLOWLY RETROGRADES WHILE HIGH PRESSURE CONTINUES TO THE SSE. THIS WILL BRING LOWER POPS TO OUR NORTHERN ZONES INTO THE WEEKEND WITH HIGHER POPS ACROSS OUR FL ZONES. AS THE LOW RETROGRADES AND BECOMES DIFFUSE INTO THE WEEKEND...HIGH PRESSURE WILL STRENGTHEN NNE OF THE REGION WITH A ELY STEERING FLOW DEVELOPING WITH THE FOCUS FOR THE AFTN/EVENING SEABREEZE MERGER BACK TOWARD THE WEST COAST. && .AVIATION... PRIMARILY VFR CONDITIONS THROUGH THIS PERIOD...WITH POSSIBLE MVFR VISIBILITIES IN SHALLOW FOG LATE TONIGHT AT GNV AND VQQ. THUNDERSTORMS ARE EXPECTED TO BECOME SCATTERED ACROSS THE AREA THIS AFTERNOON BUT STILL TOO EARLY TO KNOW IF ANY OF THE TERMINALS WILL BE IMPACTED. WILL MAINTAIN VCTS FOR NOW AND AMENDMENTS WILL BE MADE AS SOON AS IT BECOMES APPARENT THAT A THUNDERSTORM WILL IMPACT ANY OF THE TERMINALS. && .MARINE... PRE-DOMINATE SOUTHWEST FLOW WILL REMAIN GENERALLY LIGHT THROUGH THE PERIOD WITH SEAS 3 FT OR LESS...OCCASIONAL NOCTURNAL SURGES CLOSE TO 15 KNOTS BUT NO HEADLINES EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 97 74 95 / 40 30 20 30 SSI 79 95 78 91 / 30 30 10 40 JAX 75 96 74 94 / 30 40 40 50 SGJ 77 93 76 91 / 30 30 20 40 GNV 74 95 73 95 / 40 50 10 40 OCF 74 95 74 94 / 40 40 10 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && DEESE/SHULER/KEEGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 511 AM EDT MON JUN 14 2010 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 511 AM EDT MON JUN 14 2010 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...ABOVE NORMAL TEMPERATURES CONTINUE... SCATTERED STORMS ARE EXPECTED TO DEVELOP TODAY MAINLY DURING THE AFTERNOON AND EVENING AS THE SEA BREEZES BEGIN TO DEVELOP AND PROGRESS INLAND. STORM MOTION WILL BE SOUTHEAST AROUND 10 MPH. PERIODS OF HEAVY RAINFALL...SMALL HAIL AND STRONG GUSTY WINDS WILL BE THE PRIMARY CONCERNS IN ADDITION TO LIGHTNING. DAYTIME HIGHS WILL RISE INTO THE MID 90S TODAY...AND COMBINED WITH INCREASING HUMIDITIES HEAT INDEX VALUES WILL RANGE FROM 100 TO 108 DEGREES. EXERCISE EXTREME CAUTION WHEN OUTDOORS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. THE POTENTIAL FOR HEAVY RAINFALL AND MINOR FLOODING IS EXPECTED TO INCREASE TOWARD THE END OF THE WEEK. AFTERNOON HEAT INDICES WILL BE 100 TO 105 THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1055 AM EDT MON JUN 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 8 NNW WILLACOOCHEE 31.45N 83.09W
06/13/2010 COFFEE GA EMERGENCY MNGR
POWER LINES WERE REPORTED BLOWN DOWN IN THE WILLACOOCHEE
AREA.
&&
KGUILLETSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
320 PM EDT MON JUN 14 2010
FLZ040-142000-
MARION-
320 PM EDT MON JUN 14 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM
EDT...
AT 320 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER RAINBOW LAKES ESTATES...STATIONARY.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES
ESTATES...DUNNELLON AND ROMEO THROUGH 400 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2903 8243 2904 8244 2904 8249 2905 8254
2922 8254 2922 8241 2924 8240 2925 8228
2900 8230
TIME...MOT...LOC 1920Z 237DEG 1KT 2915 8245
SHULERSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT MON JUN 14 2010
FLZ040-142100-
MARION-
409 PM EDT MON JUN 14 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM
EDT...
AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MARION COUNTY...OR 13 MILES SOUTH
OF OCALA...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO
AFFECT AREAS AROUND THROUGH 500 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2896 8231 2908 8238 2914 8225 2915 8215
2895 8204 2895 8230
TIME...MOT...LOC 2009Z 346DEG 4KT 2900 8218
PRESNALLThe Tampa radar (KTBW), 144 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported at the Marion Oaks Golf and Country Club.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227465.